MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52547
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving recanalization of an occluded lesion within iliac axis, a cxi support catheter separated.A right-to-left contralateral/crossover approach was used.The user started with another manufacturer¿s stiff wire guide and attempted to advance a ¿regular¿ 5-french vascular catheter; however, it would not ¿follow¿, so the user decided to use the cxi.Reportedly, there was no excessive calcification or stenosis.Resistance was encountered during advancement of the catheter.As the catheter was advanced over the bifurcation, it broke at the location of a radiopaque marker, reportedly on the contralateral (right) side, which was ¿healthy¿ and without abnormalities.The catheter was not passed through a stent.Per the reporter, it is possible that the tip of the catheter was stuck in an occluded segment and that the catheter separated due to the combination of rotation and pushing.The user mentioned that they have used cxi catheters in the past and regularly expose them to ¿the maximum¿.The separated fragment was removed with a snare, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- customer (person): postal code: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving recanalization of an occluded lesion within iliac axis, a cxi support catheter separated.A right-to-left contralateral/crossover approach was used.The user started with another manufacturer¿s stiff wire guide and attempted to advance a ¿regular¿ 5-french vascular catheter; however, it would not ¿follow¿, so the user decided to use the cxi.Reportedly, there was no excessive calcification or stenosis.Resistance was encountered during advancement of the catheter.As the catheter was advanced over the bifurcation, it broke at the location of a radiopaque marker, reportedly on the contralateral (right) side, which was ¿healthy¿ and without abnormalities.The catheter was not passed through a stent.Per the reporter, it is possible that the tip of the catheter was stuck in an occluded segment and that the catheter separated due to the combination of rotation and pushing.The user mentioned that they have used cxi catheters in the past and regularly expose them to ¿the maximum¿.The separated fragment was removed with a snare, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated.The proximal segment measured approximately 74.1-centimeters from the distal end of the strain relief to the point of separation, and the distal segment measured approximately 16.4-centimeters from the point of separation to the distal tip.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from a sub-assembly lot; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction¿ as well as ¿catheter manipulation should only occur under fluoroscopy.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.Resistance was encountered during advancement of the catheter.Per the reporter, it is possible that the tip of the catheter was stuck in an occluded segment and that the catheter separated due to the combination of rotation and pushing.The user mentioned that they have used cxi catheters in the past and regularly expose them to ¿the maximum¿.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction¿ as well as ¿catheter manipulation should only occur under fluoroscopy.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20923693
Report Number1820334-2024-01640
Device Sequence Number15532156
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)270715(10)16153579
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52547
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number16153579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO STIFF WIRE
Patient SexUnknown